MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number C80G-021M
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cannula (lot no.00102986) was in use on the patient until the time of the event on 2023-12-05 (470 days).We have reviewed the production records of the excor aterial cannula lot no.00102986.This product was produced according to our specification.A detailed investigation report will be provided as soon as it is available.
 
Event or Problem Description
Berlin heart was informed by the clinic on 2023-12-05 that a cannula breach on a patient supported in bvad configuration.The breach occurred on (the lvad), the left outflow cannula above the cable tie.The breached cannula were clamped and left berlin heart blood pump (lvad) was disconnected.The patient received cpr and was transferred to icu and connected to ecmo on the left side.The right side was still supported with the berlin heart blood pump.The patient is still sedated and under strict observation.Ct scan showed no brain injury.Lung of the patient is not working appropriate since the event.Note: during a routine inspection, a defect on the outer surface of the same cannula was found earlier on 2023-09-07.However, no breach occurred.In this case, the cannula was shortened as a precautionary measure.
 
Additional Manufacturer Narrative
The documentation of the production (dhr - device history record) of the cannula c80g-021mx01 (lot no.00102986) was reviewed during the failure investigation.The review of our product documentation confirmed that all manufacturing and testing process steps were performed correctly and according to specifications.No deviations were found.The berlin heart performed only a non- destructive visual inspection with microscopic images and several high-resolution ct scans.Ct scans were performed by an external laboratory under the observation of the manufacturer.Ct scans were performed with a resolution of approximately 15 micro meter as a 360° full scan.This allowed a partitioning of the 3d geometry over all axes for the investigation.For findings & conclusion see attached failure investigation report.
 
Additional Manufacturer Narrative
Data corrected in section d to match device information in gudid per the fda letter dated 5/20/2024.D1 changed the brand name to match gudid.D2a changed the common device name to match gudid.D4 udi changed, to include complete udi number (b)(4).

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
dudley rajapaksa
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639706
MDR Report Key18325579
Report Number3004582654-2023-00040
Device Sequence Number7358512
Product Code DSQ
UDI-Device Identifier04260090041352
UDI-Public(01)04260090041352,(17)231231,(10)00102986
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberC80G-021M
Device Catalogue NumberC80G-021M
Device Lot Number00102986
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer12/05/2023
Not provided
Initial Report FDA Received Date12/14/2023
Supplement Report FDA Received Date02/20/2024
06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age17 MO
Patient SexMale
Patient Weight4 KG